MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACTION SCREW FOR PFNA BLADE; EXTRACTOR

OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACTION SCREW FOR PFNA BLADE; EXTRACTOR
Catalog Number 356.825
Medical Device Problem Codes Mechanical Problem (1384); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted: part: 356.825, lot: 2107022, manufacturing site: (b)(4), release to warehouse date: 17.Aug.2004, ncr/mrr/wo was generated during production.This non-conformance is not relevant to the complaint condition since the parts were reworked and reinspected before released to warehouse.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the blade is completely jammed on the extraction screw as complained.Otherwise the extraction screw is visually in a good condition, there a some slight wear marks at the hexagon and the shaft visible.Furthermore the blade is badly damaged at the shaft.Functional test: a function test is not possible as the blade cannot be removed from the extraction screw.Dimensional inspection: the relevant dimensions cannot be verified as a removal of the blade is not possible.However, as it was possible to insert the extraction screw into the blade as required a dimensional issue can be excluded.Drawing/specification review: the manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.Summary: the complaint is confirmed as the blade is jammed on the extraction screw as complained.Based on the provided information it is not possible to determine the exact cause of this occurrence.We can only assume that a mechanical overload situation during procedure has most likely caused this malfunction.In the current condition a removal is not possible as the removal force cannot be applied onto the sleeve anymore.Finally, we conclude that the cause of failure is not due to any manufacturing non-conformance's based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, an extraction screw for proximal femoral nail antirotation (pfna) blade was defective.It was unknown where the issue occurred.Surgical procedure and patient involvement were unknown.Concomitant device reported: unknown pfna blade (part# unknown, lot# unknown, quantity 1).This report is for one (1) extraction screw for pfna blade.This is report 1 of 1 for (b)(4).

Brand Name
EXTRACTION SCREW FOR PFNA BLADE
Common Device Name
EXTRACTOR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8474506
Report Number8030965-2019-62431
Device Sequence Number19201104
Product Code HWB
UDI-Device Identifier07611819291324
UDI-Public(01)07611819291324
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number356.825
Device Lot Number2107022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2019
Initial Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1